Methods for estimating optimal Dickson and Waters modification dividend barrier
In applications of collective risk theory, complete information for the distribution of individual claims amount is often unknown, but reliable estimates of its first few moments may be available. Dickson and Waters [Dickson, D.C.M. and Waters, H.R., (2004) Some optimal dividends problems, Astin Bulletin, 34, 49-74.] pointed out that shareholders should be liable to cover the deficit at ruin. Thus, they considered b* the level of the barrier that maximizes the expectation of the difference between the discounted dividends until ruin and the discounted deficit at ruin. For such a situation, this paper develops methods for estimating the Dickson-Waters modification for the optimal dividend barrier b* with the expectation of discounted penalty at ruin. In particular, two De Vylder approximations are explained, and the diffusion approximation for the expectation of discounted penalty at ruin is examined. For several claim amount distributions, the approximate values are compared numerically with exact values.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Gerber, Hans U. & Shiu, Elias S.W. & Smith, Nathaniel, 2008. "Methods for estimating the optimal dividend barrier and the probability of ruin," Insurance: Mathematics and Economics, Elsevier, vol. 42(1), pages 243-254, February.
- Li, Shuanming & Garrido, Jose, 2004. "On a class of renewal risk models with a constant dividend barrier," Insurance: Mathematics and Economics, Elsevier, vol. 35(3), pages 691-701, December.
When requesting a correction, please mention this item's handle: RePEc:eee:ecmode:v:26:y:2009:i:5:p:886-892. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If references are entirely missing, you can add them using this form.